Alert archive / California / Gale Watches in 2023
Gale Watch 14, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Apr 4, 2023, 3:01 AM PDT. It took effect at Apr 6, 2023, 9:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 4, 2023, 3:01 AM PDT (10:01 UTC)
- In effect from
- Apr 6, 2023, 9:00 AM PDT
- Expired
- Apr 5, 2023, 3:31 AM PDT
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Apr 3, 3:09 PM PDT, 11 hours 52 minutes earlier.
Area forecast discussion, Apr 3, 3:09 PM PDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
309 PM PDT Mon Apr 3 2023
.SYNOPSIS...Scattered showers ease across Northwest California
along with light snow accumulation ending late tonight. Otherwise,
gusty north winds will spread across the region, with continued
shower activity persisting through late week.
&&
.DISCUSSION...Shower activity has diminished across the CWA yet low
level lapse rates and increasing temperatures over land could bring
a slight chance of thunderstorms through the late afternoon.
Meridional flow will bring a northerly regime of sub-advisory level
winds and gusts under 25 kts at ridge level. Snow accumulation and
duration will not meet winter advisory level above or below 1000 feet
for Trinity, Del Norte and Humboldt counties. Cloud cover will ease
in the southern half of the CWA allowing long wave radiation to
escape and cool the surface, in Mendocino and Lake counties. A hard
freeze is in effect for the NW and NE Mendocino Interior, as well as
Northern Lake county as temperatures dip overnight into Tuesday.
Freeze warnings are also in effect for the N Mendocino coast and
Southern Lake and Southern Mendocino interior.
Otherwise, a series of mainly weak upper disturbances accompanying a
ridge pattern are forecast to move across our area, Tuesday through
Saturday. Those features will support additional rounds of light
precipitation. Previous ensemble based forecast guidance showed
upper- level ridge amplification taking place next Sunday and Monday
over the WRN CONUS, but recent runs have diminished this
amplification thus confidence is now decreasing on the evolution of
a drier and warmer weather pattern shaping up.
&&
.AVIATION...Scattered showers will mainly impact areas north of Cape
Mendocino this evening, while to the south, conditions will mainly
be dry. In addition, low clouds are forecast to persist in Humboldt
and Del Norte Counties through the night, while to the south, skies
will generally clear in the low-levels going into the late night,
though a midlevel cloud deck is forecast to eventually develop.
Otherwise, cold air aloft and afternoon surface heating will promote
a well mixed boundary layer through early evening, with gusty north
winds ranging from 15-25 kt occurring as a result, particularly
across Lake and Mendocino Counties. Winds will then subside as the
surface airmass stabilizes after sunset.
&&
.MARINE...Small craft northerly winds and steep short period seas
are forecast to become confined to the southern outer waters during
the next 24 hours. North winds will then transition to southerly by
Wednesday evening, and persist through Thursday evening, with gales
possible across the northern waters Thursday afternoon.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Freeze Warning from 1 AM to 9 AM PDT Tuesday for CAZ109-112-
113-115.
Hard Freeze Warning from 1 AM to 9 AM PDT Tuesday for
CAZ110-111-114.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PDT Tuesday for PZZ455-470.
Small Craft Advisory until 3 PM PDT Tuesday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 3, 3:10 PM PDT, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 310 PM PDT Mon Apr 3 2023 CAZ101>108-042215- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 310 PM PDT Mon Apr 3 2023 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-112-113-115-042215- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Southern Lake- 310 PM PDT Mon Apr 3 2023 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-111-114-042215- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 310 PM PDT Mon Apr 3 2023 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Hard Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Hard Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:39 PM PDT | Frost Advisory | EKA | Mendocino | 13 hr |
| Apr 4, 2:08 PM PDT | Frost Advisory | EKA | Humboldt, Mendocino | 19 hr |
| Apr 4, 2:08 PM PDT | Freeze Warning | EKA | Humboldt, Mendocino | 19 hr |
| Apr 4, 2:08 PM PDT | Hard Freeze Warning | EKA | Lake, Mendocino | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.